Involve: A Journal of Mathematics

  • Involve
  • Volume 8, Number 1 (2015), 33-37.

Nonultrametric triangles in diametral additive metric spaces

Timothy Faver, Katelynn Kochalski, Mathav Murugan, Heidi Verheggen, Elizabeth Wesson, and Anthony Weston

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/involve.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that a diametral additive metric space is not ultrametric if and only if it contains a diameter attaining nonultrametric triangle.

Article information

Source
Involve, Volume 8, Number 1 (2015), 33-37.

Dates
Received: 20 June 2012
Accepted: 10 January 2013
First available in Project Euclid: 22 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.involve/1511370837

Digital Object Identifier
doi:10.2140/involve.2015.8.33

Mathematical Reviews number (MathSciNet)
MR3321708

Zentralblatt MATH identifier
1314.54017

Subjects
Primary: 54E35: Metric spaces, metrizability
Secondary: 51F99: None of the above, but in this section

Keywords
ultrametric spaces additive metric spaces tree metrics

Citation

Faver, Timothy; Kochalski, Katelynn; Murugan, Mathav; Verheggen, Heidi; Wesson, Elizabeth; Weston, Anthony. Nonultrametric triangles in diametral additive metric spaces. Involve 8 (2015), no. 1, 33--37. doi:10.2140/involve.2015.8.33. https://projecteuclid.org/euclid.involve/1511370837


Export citation

References

  • P. Buneman, “A note on the metric properties of trees”, J. Combinatorial Theory Ser. B 17 (1974), 48–50.
  • D. Dordovskyi, O. Dovgoshey, and E. Petrov, “Diameter and diametrical pairs of points in ultrametric spaces”, p-Adic Numbers Ultrametric Anal. Appl. 3:4 (2011), 253–262.
  • M. Fiedler, “Ultrametric sets in Euclidean point spaces”, Electron. J. Linear Algebra 3 (1998), 23–30.
  • A. D. Gordon, “A review of hierarchical classification”, J. Roy. Statist. Soc. Ser. A 150:2 (1987), 119–137.
  • J. de Groot, “Non-archimedean metrics in topology”, Proc. Amer. Math. Soc. 7 (1956), 948–953.
  • J. E. Holly, “Pictures of ultrametric spaces, the $p$-adic numbers, and valued fields”, Amer. Math. Monthly 108:8 (2001), 721–728.
  • I. Kaplansky, Set theory and metric spaces, 2nd ed., Chelsea Publishing Co., New York, 1977.